MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC, SV, 3FR IR W/ NI 135CM GW; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC, SV, 3FR IR W/ NI 135CM GW; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number 3173335
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not returned, at this time.
 
Event or Problem Description
It was reported that the guidewire could not be removed from the patient because a knot was made in the guidewire.The knot was made when the operator moved the guidewire randomly as the catheter was not inserted smoothly.Axillary vein cutdown was performed to remove the knotted guidewire.The catheter was being placed via right basilic vein for chemotherapy and blood transfusion.The patient was one-month old baby who had leukemia.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed and was determined to be use related.One segment of a guidewire was returned for evaluation.An initial visual observation showed use residue on the segment of guidewire.The guidewire segment observed to be unraveled and looped around itself on one end.The guidewire segment was also observed to be bent in various locations along its length, but mostly near the ends.A microscopic observation revealed one end of the segment of guidewire was tapered and the fracture surface was granular in texture.The other end of the guidewire segment was observed to be frayed and tapered.The characteristics of both of the fracture sites suggest tensile failure, most-likely during manipulation of the guidewire.
 
Event or Problem Description
It was reported that the guidewire could not be removed from the patient because a knot was made in the guidewire.The knot was made when the operator moved the guidewire randomly as the catheter was not inserted smoothly.Axillary vein cutdown was performed to remove the knotted guidewire.The catheter was being placed via right basilic vein for chemotherapy and blood transfusion.The patient was (b)(6) baby who had leukemia.No patient injury was reported.

Brand Name
POWERPICC, SV, 3FR IR W/ NI 135CM GW
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6746413
Report Number3006260740-2017-01137
Device Sequence Number1371589
Product Code LJS
UDI-Device Identifier00801741027550
UDI-Public(01)00801741027550
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3173335
Device Catalogue Number3173335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 MO
Patient Weight3